MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC 1818910 GLOBAL AP HUM HEAD DISTRACTOR; EXTREMITY INSTRUMENTS : EXTRACTION INSTRUMENTS

DEPUY ORTHOPAEDICS INC 1818910 GLOBAL AP HUM HEAD DISTRACTOR; EXTREMITY INSTRUMENTS : EXTRACTION INSTRUMENTS
Catalog Number 213001120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Procedure was hemi shoulder arthroplasty converting to a total reverse shoulder.Instruments being used was being placed under the collar implant and the tip broke off the instrument and the piece was retrieved from shoulder.A like instrument was being used and one of the tines of the instrument became bent.At this point the collar was successfully removed from the humeral implant.Patient consequence? :no.Patient consequence description: broke from instrument was found and removed from table.Action taken for procedure: like instrument was used but it bent the instrument but at that point the surgeon had achieved removal of the implant.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Product complaint #: (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.

Brand Name
GLOBAL AP HUM HEAD DISTRACTOR
Common Device Name
EXTREMITY INSTRUMENTS : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7476281
Report Number1818910-2018-58659
Device Sequence Number11033824
Product Code LXH
UDI-Device Identifier10603295090656
UDI-Public10603295090656
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213001120
Device Lot NumberAF0212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer05/21/2018
08/02/2018
Initial Report FDA Received Date05/01/2018
Supplement Report FDA Received Date05/25/2018
08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1